I've had terrible symptoms of what my doctor claims to be anxiety for over a year, that include chest pains, shortness of breath every day, nausea, palpitations, seeing heartbeat in my eyes, neck throbbing and pain, cold feeling in my heart, weakness/EXTREME fatigue (feeling like my body's just going to shut down) and overall a constant, nervous-sick feeling right over where my heart is...it feels like it's dying... I've had an echocardiogram stress test and a CT scan of the heart done and the docs (2 different cardiologists) say nothing appears to be wrong.
I have been treating it for anxiety, which include lots of exercise, better diet, relaxing activities (yoga or stretching) and I've tried:
-propranolol (made me feel like i was going into heart failure),
-paxil (made symptoms worse, including severe jaw clenching)
-buspar (no change besides disturbing thoughts and dreams)
-various natural supplements
-xanax (only took when symptoms were abnormally severe, and worked; made me feel normal, which is VERY rare)
- I want to TRY gabapentin, because I'm hoping it's a neurological problem...but I'm scared because I usually have bad reactions to meds.
For the record I have also had a brain MRI and CT angiogram of my head which also seem normal.
Got my thyroid checked out and did some other blood tests a while back when I first started having symptoms, which also were all normal.
I want to believe it is a problem with my nervous system, as I also get dizzy and disorientated easily, and my eyes ache sometimes and I get spotty vision...I abused a LOT of drugs when I was a teenager, and I even had a couple of close calls (overdosing) on amphetamines... I also smoked a lot of what is called "spice" (a synthetic drug that was later found out to be quite dangerous)...
but right now I'm really afraid it's my heart, because I feel it right there!
Any advice?? I feel like I don't know where to turn...
Have you had an echocardiogram and blood tests done? My wife's symptoms are the same as yours and we are also stuck because Dr.s see nothing abnormal. You mention natural supplements. Have you tried 5-HTP? This helped my wife a lot but then we found out you should not take it for an extended period. I wish I knew more but you just need to be persistent and have all possible tests done to rule out heart failure. Anxiety is god awful but seeing a therapist beats a chronic heart issue. Best wishes.
Please don't venture to take gabapentin without the supervision of a doctor. Besides, drug-drug interactions, we never know the metabolism status unless tests have been done to justify their prescription. So, Discuss the options with your consulting doctor and get professional counselling if needed to help with your anxiety issues.
Anxiety causes a wide range of symptoms. I suffer from sever anxiety and take Zoloft at 100 mg daily. It helps a little, but 0.5 mg of Xanax really helps me feel normal when I get bad panic attacks. Chronic anxiety can make every part of your body hurt and feel unwell. I thought I was having heart attacks, strokes and all sorts of things but it was all in my head. Your mind is very powerful and can cause a lot of your symptoms you are describing. I also had a ton of test done that all came back normal. After seeing a therapist and really working on changing my thoughts from negative to positive, I finally feel much better. Remember, be kind to yourself. Don't beat your self up if you need to take Xanax or other medicine, it's there to help you. I know it's easier said than done, but relaxing really is the key to over coming your anxiety. It will get better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.